Vol. 14, No. 8, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 9, 2295–2574
Issue 8, 2001–2294
Issue 7, 1669–1999
Issue 6, 1331–1667
Issue 5, 1055–1329
Issue 4, 815–1054
Issue 3, 545–813
Issue 2, 275–544
Issue 1, 1–274

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Toroidal orbifolds, destackification, and Kummer blowings up

Dan Abramovich, Michael Temkin and Jarosław Włodarczyk

Appendix: David Rydh

Vol. 14 (2020), No. 8, 2001–2035
DOI: 10.2140/ant.2020.14.2001
Abstract

We show that any toroidal DM stack X with finite diagonalizable inertia possesses a maximal toroidal coarsening Xtcs such that the morphism X Xtcs is logarithmically smooth.

Further, we use torification results of Abramovich and Temkin (2017) to construct a destackification functor, a variant of the main result of Bergh (2017), on the category of such toroidal stacks X. Namely, we associate to X a sequence of blowings up of toroidal stacks ˜XY X such that Y tcs coincides with the usual coarse moduli space Y cs. In particular, this provides a toroidal resolution of the algebraic space Xcs.

Both Xtcs and ˜X are functorial with respect to strict inertia preserving morphisms X X.

Finally, we use coarsening morphisms to introduce a class of nonrepresentable birational modifications of toroidal stacks called Kummer blowings up.

These modifications, as well as our version of destackification, are used in our work on functorial toroidal resolution of singularities.

Keywords
algebraic stacks, toroidal geometry, logarithmic schemes, birational geometry, resolution of singularities
Mathematical Subject Classification 2010
Primary: 14A20
Secondary: 14E05, 14E15
Milestones
Received: 7 April 2018
Revised: 1 February 2020
Accepted: 25 March 2020
Published: 18 September 2020
Authors
Dan Abramovich
Brown University
Providence, RI
United States
Michael Temkin
The Hebrew University of Jerusalem
Jerusalem
Israel
Jarosław Włodarczyk
Purdue University
West Lafayette, IN
United States
David Rydh
KTH Royal Institute of Technology
Stockholm
Sweden